I am a 31 year old male. I just moved to a new city and today recieved my past medical history files from my former doctor. I was looking through it and something caught my eye. When I was 23 I went to the doctor because I had flaky skin on my scrotum and my inner groin area. In my medical file my doctor stated that my genitalia was "very erythematous with flaky skin on the scrotom and in his inner groin area indicative of a fungal infection." He diagnosised me with fungal infection (Tinea Cruris) and gave me some Lotrimin and Hydrocorisone. A month later the flaky, peeling skin did not improve and in fact got a bit worse after using Lotrimin and Hydrocorisone. I went back to the doctor and he reexamined me stating in my file: "exam reveals intense erythema on the entire scrotum as well as in the groin intertriginous folds. There are some satellite lesions. There is some scale." He then diagnosised me with Candida and gave me a perscription for Nizoral Cream. I applied this cream and the problem cleared right up. I had no problems after that. I looked up Candida on line and it seems like it is mostly a woman's condition. Also, I looked up the term erythema on line and it seems to be a medical term for dry, red flaky skin. However I did notice that "Erythema multiforme" is a condition that is "90% of the time is caused by the herpes virus." No where on my exam record does it say I have "erythema multiform" or "herpes". My doctor was using the term erythema to discribe the symtoms of by groin area. so my questions are:
Can Candida appear on a mans penis?
What exactly is Candida?
Can a man have Candida with erythematous like symtoms?
Can a man have erythematous symtoms on his penis with out having herpes?
Can a man have erythematous symtoms on his penis with out having genital herpes (either type 1 or 2) herpes?
Can oral herpes (I had cold sores when I was 19) trigger erythema multiform in the genital region?
If not, is there a possibility I was mis-diagnosed and had asymtomatic hsv-1 genital herpes and not known about it and thus it triggering a possible "erythema multiform" outbreak?
What exactly is "erythema multiform"? Can it come back?
Is it rare for someone with oral herpes to get "erythema multiform"?
I recall that I was not very sexually active at the time and recall only peeling, dry skin when this happened. I never had any blisters of any sorts. You should also know that I did have peeling skin on my penis once again about 5 years after it happened and I put a little lotion on it and it was gone. I Is Candidi something that can come back? I've tested postive for HSV-1 which was no surprise since I've had pretty servere outbreak of cold sores in my mouth when I was 19. I tested negative for HSV-2 recently. I just hope i wasn't mis-doignosed and I have had HSV-1 gential herpes this whole time. I just wanted to get your take on all of these as I am probably just mis-interpreting some medical terms. Thank you
To answer your questions:
1) Yes, it is possible for Candida - or any fungal infection - to appear on the penis.
2) It is possible to have erythematous lesions without having any type of herpes (type 1 or type 2)
3) Although possible, I am not aware of oral herpes triggering erythema multiform in the genital region.
4) E. multiform is a skin reaction stemming from an allergic reaction.
5) Although possible, it is uncommon for E. multiform to be associated with herpes.
6) It is uncommon for HSV-1 to lead to genital herpes - although it is possible. More commonly, genital herpes is caused by HSV-2.
These questions can be discussed with your personal physician.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
I need help. I'm 17 years old and I also have dry flaky scalp like skin on the surface of my testicals(balls) and the side of my legs(which is in direct contact of my testicals). This only happen after I've taken acnotin to stop oil production on my skin. I used to be a pimple-sufferer but now am not. My doctor has asked me to cut down to 3 tablets a week instead of 7. I'm just wondering whether is this the side effect of acnotin? Please help. I dare not ask my doctor this question. I don't plan to strip infront of him. By the way, I have never had any form of intercourse with anyone and I'm not into drugs or smoking just for your information. I really hope it's not very serious or whether I should be worried or not. Please reply. Your help is very much appreciated.
Ya I'm also suffering from the same problem!!!it started about 2 weeks ago And at that point of time I experienced a severe pain near my groin area..soon I discovered tad my skin is dried n started to peel of excessively!!! I was extremely worried n had nO idea wad to do!!! Currently I noticed tad I have a lump on my scrotum(left side)..I seriously dun knw wad to do..I'm also 17 n dun have any bad habbits n most importantly had no sexual intercourse!!!pls save me!!!
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.